Arkansas, 2011

Wildfire in Arkansas, July 30, 2011

July 30, 2011 · NWS LZK · 1 event in 1 county or zone

Very dry weather and a heat wave made conditions very favorable for wildfires in late July. A wildfire 8 miles southwest of Hollis in Perry County burned 215 acres on the 30th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Very dry weather and a heat wave made conditions very favorable for wildfires in late July. A wildfire 8 miles southwest of Hollis in Perry County burned 215 acres on the 30th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 30, 5:44 AM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Jul 30, 5:44 AM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
644 AM CDT SAT JUL 30 2011

.AVIATION...
HIGH PRESSURE CONTINUES OVER THE AREA TODAY. LOW CLOUDS HAVE
DEVELOPED OVER CENTRAL AN SOUTHEAST SECTIONS. AN UPPER LEVEL
SYSTEM WILL SET OFF SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS.
PRECIPITATION WILL TAPER OFF AROUND SUNSET. IFR CONDITIONS ARE
EXPECTED WITH THE LOW CLOUDS THIS MORNING. VFR CONDITIONS WILL
DOMINATE THROUGH THE DAY WITH MVFR CONDITIONS IN AND NEAR
THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 350 AM CDT SAT JUL 30 2011/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT

CONVECTION ENDED ACRS THE FA PRIOR TO MIDNIGHT...WITH WARM AND HUMID
CONDS NOTED OVR THE REGION THIS MRNG. HIGH PRES OVR THE SERN STATES
WL CONT TO BRING ABUNDANT LOW LVL MOISTURE NWD ACRS AR TODAY. COMBO
OF AFTN HEATING AND LINGERING SMALL SCALE BNDRY/S WL ALLOW FOR SCTD
STORMS TO DVLP AGAIN...MAINLY DURG THE AFTN AND EARLY EVENING HRS.

STILL CANNOT RULE OUT A FEW STRONG/SVR STORMS THIS AFTN...WITH
DAMAGING WINDS THE MAIN CONCERN. LOCALLY HVY RAINFALL WL ALSO BE
LIKELY WITH PW VALUES STILL IN EXCESS OF 2 INCHES. CLOUDS AND RAIN
CHCS WL KEEP MOST LOCATIONS IN THE 90S FOR HIGHS...SIMILAR TO
READINGS SEEN ON FRI.

HIGH PRES ALOFT IS PROGGED TO REGAIN CONTROL OF THE WX ACRS THE
REGION BY THE END OF THE WEEKEND AND INTO THE NEW WORK WEEK.
CONVECTIVE CHCS WL DIMINISH STARTING SUN...WITH ONLY ISOLD STORMS
POSSIBLE BY MON AND TUE AFTN/EARLY EVENING.

AFTN HEAT INDICES WL BE HELD IN CHECK TODAY...WITH SEVERAL AREAS
APCHG ADVY CRITERIA FOR A FEW HRS SUN AFTN. EXCESSIVE HEAT ISSUES
LOOK MORE LIKELY STARTING MON. THUS...WL NOT HOIST ANY HEADLINES
ATTM...BUT WL CONT TO HIGHLIGHT IN THE HWO.

LONG TERM...WEDNESDAY THROUGH FRIDAY

HIGH PRESSURE WILL BE CENTERED OVER THE SOUTHERN PLAINS TO BEGIN THE
PERIOD. NOT MUCH MOVEMENT IS EXPECTED WEDNESDAY AND THURSDAY.
HOWEVER...THE HIGH SHIFTS A BIT TO THE WEST ON FRIDAY. RAIN CHANCES
WILL BE NIL WEDNESDAY AND THURSDAY. WILL KEEP FRIDAY DRY AT THIS
TIME...THOUGH THERE COULD BE AN INCREASE IN POPS IF THE HIGH SHIFTS
FAR ENOUGH WEST. TEMPERATURES WILL BE HOT THROUGH THE EXTENDED WITH
HIGHS IN THE UPPER 90S TO AROUND 100.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     94  74  94  75 /  40  20  20  10
CAMDEN AR         95  74  97  75 /  40  20  20  10
HARRISON AR       97  72  96  73 /  40  20  10  10
HOT SPRINGS AR    94  76  96  77 /  40  20  20  10
LITTLE ROCK   AR  93  76  95  77 /  40  20  20  10
MONTICELLO AR     93  75  97  76 /  40  20  20  10
MOUNT IDA AR      94  74  97  75 /  40  20  20  10
MOUNTAIN HOME AR  97  73  95  74 /  40  20  10  10
NEWPORT AR        92  75  95  76 /  40  20  20  10
PINE BLUFF AR     93  75  96  76 /  40  20  20  10
RUSSELLVILLE AR   97  75  97  76 /  40  20  20  10
SEARCY AR         93  75  95  76 /  40  20  20  10
STUTTGART AR      92  76  95  77 /  40  20  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Jul 30, 4:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUL 30 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF
THE AREA TODAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORM AS STORM MOVEMENT
WILL BE SLOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SLIGHTLY COOLER CONDITIONS WILL CONTINUE SUNDAY AS A SYSTEM BRINGS
AFTERNOON SHOWERS AND THUNDERSTORMS. THE HOT AND HUMID WEATHER WILL
RETURN MONDAY AND LAST THROUGH MUCH OF NEXT WEEK.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...
MAINLY IN THE AFTERNOON TO EARLY EVENING HOURS SUNDAY AND MONDAY.
WHILE WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...AN
ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. THE CHANCES FOR
PRECIPITATION WILL DIMINISH BY THE MIDDLE OF NEXT WEEK AS UPPER
LEVEL HIGH PRESSURE BUILDS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Perry

When
July 30, 11:30 AM CST to 6:00 PM CST
Where
Perry forecast zone
Reported by
Park/Forest Service
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332722.